U.S. doctors online nowAsk doctors free
FL
A 30-year-old female asked:

What are the chances of getting hit after just 1 dose of 2500 u of heparin intravenously?

1 doctor answer2 doctors weighed in
Dr. Le Wang
Dr. Le Wanganswered
Internal Medicine 36 years experience
HIT: HIT is known as heparin-induced thrombocytopenia. There are two forms. Only type II is clinical significant and can be life threatening if not recognized and treated appropriately. It is mediated by an immune mechanism through formation of antibodies against platelet. It occurs in 1-5% of patients exposed to heparin, regardless of the dose or route of administration.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

Related questions

A 45-year-old member asked:
1 doctor answer1 doctor weighed in
A 42-year-old male asked:
1 doctor answer2 doctors weighed in
A 47-year-old member asked:
2 doctor answers2 doctors weighed in

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated May 23, 2015

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.